MAUDE Adverse Event Report: ST. JUDE MEDICAL PUERTO RICO, B.V. (CD) SJM MECHANICAL HEART VALVE; HEART-VALVE, MECHANICAL

ST. JUDE MEDICAL PUERTO RICO, B.V. (CD) SJM MECHANICAL HEART VALVE; HEART-VALVE, MECHANICAL
Model Number 25M-101
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code Mitral Regurgitation (1964)
Date of Event 02/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Further information regarding this event has been requested.Investigation results will be provided in a subsequent submission when received.
 
Event or Problem Description
25mm mecj implanted on (b)(6) 2016, patient reported with difficult in breathing, echo analysis showed that one leaflet had a restricted movement with gradient of 8mmhg and no valvular leak but there was mild regurgitation.Surgeon decided to replace the valve and implant a tissue prosthetic valve.
 
Additional Manufacturer Narrative
An event of an obstructed leaflet and regurgitation was reported.The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications at the time of commercialization.Based on the information received, the cause of the reported incident could not be conclusively determined.
 
Additional Manufacturer Narrative
Additional information: the reported event of restricted movement could not be confirmed.No tissue was found within the recessed pivot areas and functional testing at the time of manufacturing and upon return to abbott indicated the valve functioned normally.The sewing cuff had been completely removed and was not returned for analysis.This test ensures proper leaflet coaptation and hemodynamic performance.The cause of the reported event remains unknown.

Brand Name
SJM MECHANICAL HEART VALVE
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ST. JUDE MEDICAL PUERTO RICO, B.V. (CD)
lot 21
caguas west industrial park
caguas, puerto rico 00726 -099
MDR Report Key9746973
Report Number3003681312-2020-00005
Device Sequence Number19286448
Product Code LWQ
UDI-Device Identifier05414734006323
UDI-Public05414734006323
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/11/2020
Device Model Number25M-101
Device Catalogue Number25M-101
Device Lot Number4936988
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/10/2020
Supplement Date Received by Manufacturer04/22/2020
09/29/2020
Initial Report FDA Received Date02/24/2020
Supplement Report FDA Received Date04/24/2020
10/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age29 YR